Alert archive / Maine / Flash Flood Warnings in 2008

Flash Flood Warning 5, NWS Caribou, ME

July 21, 2008Aroostook County, Maine

NWS Caribou, ME issued this flash flood warning at Jul 21, 2008, 10:01 PM EDT for Aroostook County, Maine. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2008, 10:01 PM EDT (02:01 UTC)
Expired
Jul 22, 2008, 2:00 AM EDT
In force
4 hr
Issued by
NWS Caribou, ME
Area
Storm-based polygon
Flood severity
None

County Aroostook County, ME

The radar

The Caribou radar (KCBW), 86 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 10:30 PM EDTFLASH FLOODEaston, MESEVERAL DRIVEWAYS/CULVERTS WASHED OUT IN EASTON NEAR RIVER DES CHUTES.
Jul 21, 10:45 PM EDTFLASH FLOOD2 Ne Caribou, MEMINOR DAMAGE TO BAIRD AND POWERS ROADS. DEBRIS WASHED INTO ROADWAY.
Jul 21, 11:00 PM EDTFLASH FLOOD2 Ssw Van Buren, MECASTONGUAY ROAD FLOODED. FLOODED AREA ESTIMATED 60 FEET OF ROADWAY. LARGE DEBRIS FLOW ASSOCIATED WITH FLOODING.
Jul 22, 1:00 AM EDTHEAVY RAIN 2.82 Ssw Van Buren, MEIN THE AREA OF CASTONGUAY ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 2.0 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2008-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2008-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
281 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCAR 220208
FFWCAR
MEC003-220600-
/O.NEW.KCAR.FF.W.0005.080722T0201Z-080722T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
1001 PM EDT MON JUL 21 2008

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN AROOSTOOK COUNTY IN NORTHERN MAINE...
  THIS INCLUDES THE CITIES OF VAN BUREN AND CARIBOU AND COMMUNITIES
  IN BETWEEN...

* UNTIL 200 AM EDT...

* AT 956 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA...ESPECIALLY
  IN THE VAN BUREN AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAN BUREN
  KEEGAN...HAMLIN...NEW SWEDEN...STOCKHOLM...CARIBOU AND LIMESTONE.

AT 956 PM EDT...DOPPLER RADAR CONTINUES TO INDICATE VERY HEAVY RAINFALL
RATES LOCALLY UP TO 1 TO 2 INCHES PER HOUR OVER THE WARNING AREA.
 
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
BROOKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. IN ADDITION...
COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF BROOKS AND STREAMS
ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING DIRECTLY TO THE NATIONAL WEATHER SERVICE...DIAL
1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CARIBOU MAINE.

LAT...LON 4706 6782 4617 6777 4653 6800 4669 6833
      4677 6862 4727 6810

$$

NOUHAN
3 follow-up statements
000 
WGUS71 KCAR 220238
FFSCAR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1030 PM EDT MON JUL 21 2008

MEC003-220600-
/O.CON.KCAR.FF.W.0005.000000T0000Z-080722T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AROOSTOOK ME-
1030 PM EDT MON JUL 21 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR
NORTHEASTERN AROOSTOOK COUNTY...

AT 1026 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING RAINFALL OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...VAN BUREN
KEEGAN...HAMLIN...NEW SWEDEN...STOCKHOLM...CARIBOU AND LIMESTONE.

WATERWAYS DIRECTLY IMPACTED FROM THE HEAVIEST RAINFALL ARE THE VIOLETTE
STREAM...MARTIN BROOK...LITTLE MADAWASKA STREAM...OTTER BROOK AND
CARIBOU STREAM. IF YOU LIVE ALONG LEVEL...LOW BANK...LOWLAND FLOOD
PLAINS ALONG ANY OF THESE STREAMS...BE ALERT FOR RAPID RISES AND
FLOODING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
BROOKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. IN ADDITION...
COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF BROOKS AND STREAMS
ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING DIRECTLY TO THE NATIONAL WEATHER SERVICE...DIAL
1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CARIBOU MAINE.

LAT...LON 4706 6782 4617 6777 4653 6800 4669 6833
      4677 6862 4727 6810

$$

NOUHAN
000 
WGUS71 KCAR 220511
FFSCAR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
106 AM EDT TUE JUL 22 2008

MEC003-220600-
/O.CON.KCAR.FF.W.0005.000000T0000Z-080722T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AROOSTOOK ME-
106 AM EDT TUE JUL 22 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR
NORTHEASTERN AROOSTOOK COUNTY...

AT 104 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS BEGINNING TO WEAKEN AND DISSIPATE ACROSS THE WARNED AREA. 
HOWEVER, HEAVY RAIN EARLIER TONIGHT MAY STILL ALLOW FOR BROOKS AND 
STREAMS TO OVERFLOW THEIR BANKS THROUGH 200 AM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
LORING...LIMESTONE AND CARIBOU.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
BROOKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF BROOKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND BROOKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CARIBOU MAINE.

LAT...LON 4706 6782 4691 6780 4686 6781 4685 6780
      4682 6782 4679 6795 4678 6800 4699 6822
      4727 6810

$$

FOSTER
000 
WGUS71 KCAR 220557
FFSCAR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
157 AM EDT TUE JUL 22 2008

MEC003-220607-
/O.EXP.KCAR.FF.W.0005.000000T0000Z-080722T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AROOSTOOK ME-
157 AM EDT TUE JUL 22 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 AM EDT FOR NORTHEASTERN
AROOSTOOK COUNTY...

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

LAT...LON 4706 6782 4691 6780 4686 6781 4685 6780
      4682 6782 4679 6795 4678 6800 4699 6822
      4727 6810

$$

FOSTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:39 PM EDT, 6 hours 22 minutes earlier.

Area forecast discussion, Jul 21, 3:39 PM EDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
339 PM EDT MON JUL 21 2008

.SYNOPSIS...
EXPECT SHOWERS AND SCATTERED THUNDERSTORMS TONIGHT AS WEAK LOW
PRESSURE PASSES TO THE SOUTH OF THE STATE. THROUGH THE REMAINDER
OF THE WEEK...WARM SUMMER LIKE WEATHER WILL PERSIST. SHOWERS AND
AFTERNOON THUNDERSTORMS REMAIN A POSSIBILITY AS WELL.
&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
 CURRENTLY STATIONARY FRONT IS POSITIONED TO THE SOUTH OF THE
FORECAST AREA. EXPECT SOME CONVECTION TO DEVELOP OVER THE REGION
TO THE NORTH OF THE FRONT LATE THIS AFTERNOON INTO THE EVENING.
EXPECT MORE EXTENSIVE SHOWERS TO DEVELOP TONIGHT AS A WEAK WAVE
MOVES ALONG THE FRONT. HAVE INITIALIZED POPS WITH A BLEND OF THE
NAM12...GFS40 AND SREF THEN MADE A FEW MANUAL CHANGES TO LOWER
SOME OF THE HIGHER MODEL POP NUMBERS. WILL ALSO ADD MENTION OF
SCATTERED THUNDER STORMS INTO THE EARLY PORTION OF THE EVENING.
FOR SKY COVER HAVE USED EQUAL BLEND OF NAM12 AND GFS40 THEN BLEND
THIS WITH CURRENT CONDITIONS. LIKE CURRENT TEMPERATURE AND DEW
POINT FORECAST FOR TONIGHT AND HAVE NOT MADE ANY CHANGES.
&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
A SHARP UPPER LEVEL TROF IN PLACE OVER THE GREAT LAKES WILL
CONTINUE TO PROVIDE WARM MOIST SOUTHERLY FLOW OVER MAINE. THIS
WILL KEEP THE WEATHER SUMMER-LIKE AND CONDUCIVE TO AFTERNOON
CONVECTION. COMPUTER MODEL GUIDANCE INDICATES THAT AN UPPER LEVEL
LOW IN THE BROAD TROF WILL LIFT NORTH ON THURSDAY FRIDAY. THIS
WILL PROVIDE AN EXCELLENT FORCING MECHANISM IN THE FORM OF A
FRONT BRINING EVEN BETTER CHANCES FOR PRECIPITATION. WILL
THEREFORE KEEP POPS AT CHANCE TO LIKELY DURING THIS ENTIRE
PERIOD...WITH INCREASED POPS FOR THURSDAY AFTERNOON. THUNDERSTORMS
ALSO REMAIN A POSSIBILITY ON ALL THREE DAYS (TUE/WED/THU) AND HAVE
BEEN ADDED TO THE FORECAST AS A RESULT.
&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
PERSISTENT UPPER LEVEL TROUGHING CONTROLS AREA WEATHER THROUGH THE
PERIOD.  A FRONTAL SYSTEM GRADUALLY PULLS OUT OF STATE FRIDAY
MORNING. WEAK HIGH PRESSURE BRINGS GENERALLY PREDOMINANTLY WEATHER UNTIL LATER
SATURDAY NIGHT WHEN ANOTHER FRONTAL SYSTEM ROTATES THROUGH THE
TROUGH. THIS SYSTEM BRINGS SHOWERS SATURDAY NIGHT INTO SUNDAY FOR
MUCH OF THE REGION.
&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
NEAR TERM: EXPECT VFR CONDITIONS TO GIVE WAY TO IFR CONDITIONS LATER
TONIGHT AS CEILINGS LOWER AND PATCH FOG DEVELOPS IN HUMID AIR MASS.

SHORT TERM:
MAINLY VFR CONDITIONS EXPECTED. THE ONLY EXCEPTION IS IN THE
VICINITY OF RAIN SHOWERS AND THUNDERSTORMS ON TUE/WED/THURS
AFTERNOONS. HEAVIER SHOWERS WILL PRODUCE LOCALLY MVFR TO IFR
CONDITIONS
&&

.MARINE...
NEAR TERM: HAVE INITIALIZED WIND GRIDS WITH NAM12 WHICH SEEMS TO DO
REASONABLE JOB IN LIGHT WIND CONDITIONS UNDER MARINE LAYER. FOR
WAVES: CURRENT OBSERVATIONS SHOWING AROUND 3 FOOT SWELL HEIGHTS.
GIVEN THE RELATIVELY SHORT PERIOD SUSPECT THIS IS MOSTLY NEAR
SWELL GENERATED IN FETCH SOUTHEAST OF GULF OF MAINE. SOME MUCH
LONGER PERIOD SWELL SHOWING UP IN SPECTRAL HOWEVER DO NOT BELIEVE
THIS IS PRIMARY ENERGY SOURCE BASED ON ENERGY/PERIOD PLOT AND
BELIEVE THESE ARE FORERUNNERS FROM TROPICAL STORM CRISTOBAL. DO
NOT EXPECT LARGER SWELL FROM CRISTOBAL...AROUND 5 FEET... UNTIL
TUESDAY EVENING. WILL KEEP AREAS OF FOG IN FORECAST WITH VERY
HUMID AIR MASS IN PLACE.

SHORT TERM:
STORM SWELL FROM TROPICAL STORM CRISTOBAL WILL INCREASE SEAS TO 5
TO 6 FEET ON TUESDAY...BEFORE SUBSIDING BACK DOWN BELOW 5 FEET ON
WEDNESDAY AND BEYOND. SCA MAY BE NEEDED.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...MIGNONE
SHORT TERM...LERICOS
LONG TERM...MWALKER
AVIATION...MIGNONE
MARINE...MIGNONE/LERICOS
Hazardous weather outlook, Jul 21, 6:08 AM EDT, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
608 AM EDT MON JUL 21 2008

MEZ001>006-221015-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
608 AM EDT MON JUL 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ010-011-015>017-031-032-221015-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
608 AM EDT MON JUL 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-MEZ029-030-221015-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
COASTAL HANCOCK-COASTAL WASHINGTON-
608 AM EDT MON JUL 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 21, 4:07 PM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
407 PM EDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     S GRAND LAKE MATAGAMON  46.16N 68.79W
07/19/2008                   PENOBSCOT          ME   TRAINED SPOTTER

            TREES DOWN AT GRAND LAKE MATAGAMON CAMPGROUND AND SR 159.
            1.25 INCHES PCPN MEASURED.

0400 PM     HAIL             2 S PATTEN              45.97N 68.45W
07/19/2008  E1.00 INCH       PENOBSCOT          ME   NWS STORM SURVEY

            HAIL COVERS THE GROUND TO A DEPTH OF 5 INCHES IN PLACES.

0400 PM     TSTM WND DMG     2 S PATTEN              45.97N 68.45W
07/19/2008                   PENOBSCOT          ME   NWS STORM SURVEY

            ESTIMATED 100+ TREES BLOWN DOWN IN THE HAPPY CORNER
            VICINITY SOUTH OF PATTEN ON SR 11. STRUCTURAL DAMAGE TO
            ONE BARN.

0430 PM     HAIL             4 SE CRYSTAL            45.92N 68.30W
07/19/2008  E0.88 INCH       AROOSTOOK          ME   DEPT OF HIGHWAYS

            PENNY TO NICKEL HAIL IN THE VICINITY OF GOLDEN RIDGE IN
            SHERMAN TOWNSHIP.

0435 PM     TSTM WND DMG     2 SSW PATTEN            45.97N 68.46W
07/19/2008                   PENOBSCOT          ME   LAW ENFORCEMENT

            TREES AND WIRES DOWN NEAR RESIDENCE AT HAPPY CORNER ROAD.
            FURTHER REPORTS FROM LAW ENFORCEMENT AND A NWS SPOTTER
            INDICATED UPROOTED TREES, TWISTED TREES, DOWN TELEPHONE
            POLES, A DAMAGED BARN ROOF, A PICKUP TRUCK BLOWN INTO
            TREES, HAIL UP TO JUST LESS THAN 1 INCH DIAMETER AND A
            DEPTH OF NEARLY 1 INCH. TRAINED SPOTTER INDICATED THAT
            ALL TREES AND DEBRIS WAS BLOWN IN THE SAME DIRECTION.

0445 PM     HAIL             CLAYTON LAKE            46.61N 69.52W
07/19/2008  E1.25 INCH       AROOSTOOK          ME   PARK/FOREST SRVC

            QUARTER TO HALF-DOLLAR SIZED HAIL OBSERVED.

0500 PM     TSTM WND DMG     1 NW DANFORTH           45.67N 67.88W
07/19/2008                   AROOSTOOK          ME   TRAINED SPOTTER

            TREES DOWN ON MAPLE ROAD AND ON DEPOT STREET IN DANFORTH.
            DIME SIZED HAIL OBSERVED.

0530 PM     TSTM WND DMG     4 NE BROOKTON           45.57N 67.71W
07/19/2008                   WASHINGTON         ME   POST OFFICE

            NUMEROUS TREES BLOWN DOWN NEAR FOREST STATION ON THE
            FOREST CITY ROAD.

0645 PM     TSTM WND DMG     1 N DYER BROOK          46.10N 68.18W
07/19/2008                   AROOSTOOK          ME   DEPT OF HIGHWAYS

            TREES AND POWER LINES BLOWN DOWN ON TOWN LINE ROAD AND
            ALONG I-95. BASEBALL DUGOUT COVER AT S. AROOSTOOK H.S.
            DESTROYED. AUTOMOTIVE UTILITY TRAILER PICKED UP AND
            DISPLACED BY STRONG WIND GUST.

0645 PM     TSTM WND DMG     CALAIS                  45.19N 67.28W
07/19/2008                   WASHINGTON         ME   LAW ENFORCEMENT

            TREES DOWNED, POWER LINES DOWNED BY FALLING TREES, 2-3
            INCHES OF RAIN, PEA-SIZED HAIL, WIND GUSTS OF 45 MPH
            --REPORTED BY TRAINED SPOTTERS AND LAW ENFORCEMENT

0645 PM     HAIL             DYER BROOK              46.08N 68.18W
07/19/2008  E0.50 INCH       AROOSTOOK          ME   DEPT OF HIGHWAYS

0650 PM     HAIL             6 N PATTEN              46.08N 68.45W
07/19/2008  E0.88 INCH       PENOBSCOT          ME   TRAINED SPOTTER

            NICKEL TO PENNY-SIZED HAIL AND A WIND GUST OF 43 AT 1845
            EDT

0700 PM     HAIL             ROBBINSTON              45.08N 67.11W
07/19/2008  E0.25 INCH       WASHINGTON         ME   CO-OP OBSERVER

            .34 INCHES RAIN IN 10 MINUTES, WINDS TO 40 MPH.

0730 PM     TSTM WND DMG     4 SSW LINNEUS           45.99N 67.99W
07/19/2008                   AROOSTOOK          ME   PARK/FOREST SRVC

            TREES BLOWN DOWN IN A 1000 FOOT LONG, 300-400 FOOT WIDE,
            SWATH SOUTH OF LINNEUS ON US 2A.

0800 PM     TSTM WND DMG     5 NNE DANFORTH          45.74N 67.85W
07/19/2008                   AROOSTOOK          ME   LAW ENFORCEMENT

            TREES DOWN, BLOCKING ROAD. DOWNSTREAM MCOOP ANEMOMETER
            RECORDED WIND GUST OF 38 MPH AT 2011 LDT.

0811 PM     TSTM WND DMG     DANFORTH                45.66N 67.87W
07/19/2008                   WASHINGTON         ME   POST OFFICE

            TREES BLOWN DOWN ON PRIVATE PROPERTY IN TOWN OF DANFORTH.
            MCOOP ANEMOMETER RECORDED GUST TO 38 MPH AT 2011 LDT.

0830 PM     HAIL             EAGLE LAKE              47.04N 68.59W
07/19/2008  E0.50 INCH       AROOSTOOK          ME   PUBLIC

            DIME SIZED HAIL OBSERVED.

0930 PM     HAIL             EAST MACHIAS            44.74N 67.39W
07/19/2008  E0.25 INCH       WASHINGTON         ME   PUBLIC

            STRONG THUNDERSTORM WITH PEA SIZED HAIL.

1000 PM     TSTM WND DMG     2 N EAST MACHIAS        44.77N 67.39W
07/19/2008                   WASHINGTON         ME   EMERGENCY MNGR

            TREE BLOWN DOWN ON HOUSE NEAR HADLEY LAKE.

&&

MAT
Special weather statement, Jul 21, 6:15 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
615 PM EDT MON JUL 21 2008

MEZ004-212315-
NORTHERN PISCATAQUIS-
615 PM EDT MON JUL 21 2008

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS COUNTY...

AT 613 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS. THE STORM WAS DRIFTING SOUTHWEST AT 5 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 715 PM EDT INCLUDE...
  REMOTE AREAS OF NORTHEASTERN PISCATAQUIS COUNTY

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...UP TO HALF AN INCH IN DIAMETER...
    GUSTY WINDS...UP TO 45 MILES AN HOUR...
    VERY HEAVY RAINFALL...WITH LOCALIZED FLOODING POSSIBLE...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

TAKE COVER IF THIS STORM APPROACHES.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

NOUHAN
Special weather statement, Jul 21, 6:15 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
615 PM EDT MON JUL 21 2008

MEZ004-212315-
NORTHERN PISCATAQUIS-
615 PM EDT MON JUL 21 2008

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS COUNTY...

AT 613 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS. THE STORM WAS DRIFTING SOUTHWEST AT 5 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 715 PM EDT INCLUDE...
  REMOTE AREAS OF NORTHEASTERN PISCATAQUIS COUNTY

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...UP TO HALF AN INCH IN DIAMETER...
    GUSTY WINDS...UP TO 45 MILES AN HOUR...
    VERY HEAVY RAINFALL...UP TO TO 2 INCHES WITHIN AN HOUR WITH
    PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

TAKE COVER IF THIS STORM APPROACHES.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

NOUHAN
Special weather statement, Jul 21, 7:01 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
701 PM EDT MON JUL 21 2008

MEZ004-220000-
NORTHERN PISCATAQUIS-
701 PM EDT MON JUL 21 2008

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS COUNTY...

AT 658 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS 7 MILES NORTH OF BAXTER ST PARK. THE STORM
WAS MOVING SLOWLY EAST AT 5 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 800 PM EDT INCLUDE...
    BAXTER ST PARK...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...UP TO A QUARTER INCH IN DIAMTER...
    GUSTY WINDS...LOCALLY UP TO 45 MILES AN HOUR...
    VERY HEAVY RAINFALL...UP TO 2 INCHES PER HOUR...
    DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...

TAKE COVER IMMEDIATELY IF THIS STORM APPROACHES.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

NOUHAN
Special weather statement, Jul 21, 7:37 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
737 PM EDT MON JUL 21 2008

MEZ001-002-220030-
NORTHEAST AROOSTOOK-NORTHWEST AROOSTOOK-
737 PM EDT MON JUL 21 2008

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 732 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS 15 MILES NORTHEAST OF GUERETTE. THE STORM
WAS MOVING SOUTH-SOUTHWEST AT 10 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 830 PM EDT INCLUDE...
    GUERETTE...           STOCKHOLM...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    VERY HEAVY RAINFALL...UP TO 2 INCHES PER HOUR WITH PONDING
    OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN BECOME SEVERE...PRODUCING
LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

NOUHAN
Special weather statement, Jul 21, 8:26 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
826 PM EDT MON JUL 21 2008

MEZ002-220130-
NORTHEAST AROOSTOOK-
826 PM EDT MON JUL 21 2008

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 822 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS...STRETCHING FROM VAN
BUREN TO 14 MILES WEST OF WOODLAND. THE LINE WAS MOVING SOUTH AT 15
MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 930 PM EDT INCLUDE...
    VAN BUREN...          LORING...             WOODLAND...
    CARIBOU...            LIMESTONE...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    VERY HEAVY RAINFALL...UP TO 2 INCHES PER HOUR WITH PONDING
    OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN BECOME SEVERE...PRODUCING
LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

NOUHAN

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 9:15 PM EDTAreal Flood AdvisoryCARAroostook69 min

Nearby

Flash Flood Warnings in Maine, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.